MAUDE Adverse Event Report: ZIMMER SWITZERLAND MANUFACTURING GMBH WAGNER SL REVISION HIP STEM, UNCEMENTED, 15/225, TAPER 12/14; PROSTHESIS, HIP, SEMI-CONSTRAINED

ZIMMER SWITZERLAND MANUFACTURING GMBH WAGNER SL REVISION HIP STEM, UNCEMENTED, 15/225, TAPER 12/14; PROSTHESIS, HIP, SEMI-CONSTRAINED
Model Number N/A
Medical Device Problem Code Fracture (1260)
Health Effect - Clinical Codes Bone Fracture(s) (1870); Failure of Implant (1924)
Date of Event 07/15/2022
Type of Reportable Event Serious Injury
Event or Problem Description
It was reported that patient underwent an initial hip arthroplasty.Subsequently, a revision procedure due to implant fracture was performed.Due diligence is in progress for this complaint; to date no additional information or product has been received.
 
Additional Manufacturer Narrative
(b)(4).Concomitant medical products: zimmer, biolox delta head 28 l item# 00-8775-028-03 lot# 2777817l14.Zimmer, trofix plate 150mm item# 02.02270.150 lot# unknown.Arthrex, fibretape cerclages item# unknown lot# unknown.Report source: foreign - germany.Investigation of this incident is currently ongoing.A followup/ final report will be submitted when additional information becomes available.
 
Additional Manufacturer Narrative
(b)(4).This follow-up report is being submitted to relay additional information.Visual examination of the returned product identified ductile fracture of stem across distal.In addition, there is evidence of surface damage and significant scratches, however this could have been caused during explant.Review of the device history record identified no deviations or anomalies during manufacturing.Radiographs were provided and reviewed by a health care professional.Review of the available records identified the following: periprosthetic fracture of the right proximal femur with subsequent revision and anatomic alignment.Later femoral and femoral implant fracture with varus angulation.Subsequent revision with anatomic alignment.Bone quality appears osteopenic which could contribute to the fracture.Arthroplasty alignment is maintained on all images.There is femoral implant loosening secondary to the implant shaft and adjacent femur fractures.A definitive root cause cannot be determined.If any further information is found which would change or alter any conclusions or information, a supplemental report will be filed accordingly.Zimmer biomet will continue to monitor for trends.
 
Event or Problem Description
No further event information available at the time of this report.
 
Additional Manufacturer Narrative
 
Event or Problem Description
No further event information available at the time of this report.

Brand Name
WAGNER SL REVISION HIP STEM, UNCEMENTED, 15/225, TAPER 12/14
Common Device Name
PROSTHESIS, HIP, SEMI-CONSTRAINED
Manufacturer (Section D)
ZIMMER SWITZERLAND MANUFACTURING GMBH
sulzer allee 8
sulzer industrie park
winterthur 8404
SZ  8404
Manufacturer (Section G)
ZIMMER SWITZERLAND MANUFACTURING GMBH
sulzer allee 8
sulzer industrie park
winterthur 8404
SZ   8404
Manufacturer Contact
christina arnt
56 e. bell dr.
warsaw, IN 46582
5745273773
MDR Report Key15240115
Report Number0009613350-2022-00420
Device Sequence Number11954143
Product Code LZO
UDI-Device Identifier00889024593282
UDI-Public(01)00889024593282(17)220228(10)2898989
Combination Product (Y/N)N
Initial Reporter CountryGM
PMA/510(K) Number
K043356
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2018
Device Explanted Year2022
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Other,Foreign,Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup,Followup
Report Date (Section B) 11/30/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Lay User/Patient
Device Expiration Date02/28/2022
Device Model NumberN/A
Device Catalogue Number01.00102.215
Device Lot Number2898989
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 07/19/2022
Supplement Date Received by Manufacturer10/14/2022
11/09/2022
Initial Report FDA Received Date08/17/2022
Supplement Report FDA Received Date11/02/2022
12/02/2022
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured03/01/2017
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
If action reported to FDA under 21 USC 360i(g), list
FDA-assigned Recall Number or include a statement
N/A
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
SEE H10 NARRATIVE
Outcome Attributed to Adverse Event Hospitalization; Required Intervention;
Patient Age85 YR
Patient SexFemale
Patient Weight62 KG